Forum

Copaxone and contraception implant

Hi there

Any girls out there have the contraceptive implant and also on copaxone?

Any side effects?My MS symptoms so much worse around my period so was thinking of giving the implant a go to see if things improve. Would welcome your comments.

Thanks a lot for your help

Hiya

I've not had the implant but I was on the Depo Provera injection, you have it every 3 months and over time most people stop having periods.  I initially went on it because of painful periods and it worked wonders.  I had to come off it last year as I started having random periods again so they thought it might not be working properly any more (I'd been on it about 4 years, and a few years in the past).

I've now got the Mirena Coil, unfortunately it hasn't stopped my periods completely (most people stop), though they are shorter and lighter than normal.  I would have had the impant but they said if the injection was beginning to cause trouble, the implant might too.  One really good thing about the Mirena Coil is that it last for 5 years, so you don't need to worry about it.

x

P.S.  I'm on Copaxone too.

I have the implant and I'm on Copaxone and I've not had any trouble with them with side effects at all. And when the implant is due to come out in OCtober I will be having another put straight back in. I know I do bleed sometimes but it is really light and I have had it happen about 3 times in the last nealry three years. Hope this has made sense and it has helped.

Allie xxx

Hi Allie

Thanks for your response. I am going to clinic to get the implant in the next week or so. Hopefully it will reduce period and in turn reduce MS symptoms which seem to rev up with every period.

Have you noticed any weight gain? I lost 3 stones last year and really don't want to gain it back so again I am concerned about the implant for this reason.

Will give it a go and see how things go.

thanks again xx